MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Model Number 332081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: a 2 cm piece of the catheter tip was noted to be missing when removed from the patient at end of case.Patient did have an x-ray but the missing piece was not located.They are unsure if tip was missing prior to insertion.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun inc.Internal report number (b)(4).One used catheter was received for evaluation.The sample was visually evaluated and the reported shearing of the catheter was confirmed.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformance of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.Based on the results of this investigation, no specific conclusions can be made regarding the cause of the reported event.While no specific conclusion can be drawn, incidents of this nature can occur if the catheter is withdrawn or partially withdrawn through the needle, thereby shearing the catheter.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6438866
Report Number2523676-2017-00037
Device Sequence Number16157745
Product Code OGE
UDI-Device Identifier04046964177262
UDI-Public(01)04046964177262(17)180430(10)0061512426
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number332081
Device Catalogue Number332081
Device Lot Number0061512426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by Manufacturer02/28/2017
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1